| Catalog Number |
NL8504111 |
| Medical Device Problem Code |
Improper Flow or Infusion (2954)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The essential valve kit (nl8504111) was not returned, and lot number information has not been provided; therefore, device history record (dhr) could not be reviewed.As per complaint report, it is stated that the doctor suspected that ¿it may be a faulty batch¿.However, no lot number was provided and no trends have been identified for catalog nl8504111 that could be related to the reported condition.There are in-process controls throughout the manufacturing process to ensure proper functionality of these devices.Tests such as backflow, leak, occlusion, and pressure test are performed to 100% of the units manufactured.Since the unit will not be returned for evaluation, a root cause determination is not possible at this moment., and failure analysis is not possible.Therefore, the complaint is considered unconfirmed.
Event or Problem Description
This report is linked to the following mfg report numbers: 2648988-2025-00022.2648988-2025-00037.2648988-2025-00038.An integra authorized distributor reported the following: "during a meeting at the (b)(6) hospital of the (b)(6)], who specializes in shunt systems and the treatment of hydrocephalus, presented us an unusual case.She has a 30-year-old female patient who underwent five replacements of the essential shunt system and was referred to her with a non-functioning shunt just two weeks after a reoperation.The reoperations were performed at (b)(6) hospital in (b)(6), and what is particularly alarming is that all of them took place within the past six months.Yesterday, dr.(b)(6) replaced the malfunctioning essential shunt with a mietke valve.Csf examination did not reveal any abnormalities; protein levels were within the normal range.Dr.(b)(6) handed over the essential shunt valve to us for further examination.She suspects it may be a faulty batch.¿ implantation date: (b)(6) 2023, ¿ explant date: no data.¿ reference and lot number of the valve? no data.¿ how was the valve failure discovered? no data.¿ did the patient experience any signs and symptoms due to valve failure? if yes, please explain: no data.¿ timeframe between the implantation and the onset of signs and symptoms? ¿ current status of the patient? death.¿ event dates of the 5 replacements? (b)(6) 2023.¿ were the valves used for the 5 replacements all from integra? the last valve implanted was from b.Braun.¿ were these 5 replacements events already reported to us? no.Unfortunately, we won't be able to obtain further information from the hospital.The patient has died.The patient's death is not related to valve dysfunction.".